Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Scheduled for lactulose breath test. On low dose of erythromycin. Rescheduling of test required?

Hi Samuel, I am scheduled for a lactulose breath test in the morning and until now knew nothing about not taking antibiotics. I am on a low dose regiment of erythromycin, which I take 1/4 of one 300 mg capsule (crushed) 4 times a day (equaling one 300 mg capsule daily) for two weeks then off a week and repeat. I just completed my 2 weeks yesterday. Am I going to have to reschedule my Lactulose breath test?
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
  User's Response

Yes, you should reschedule the test.

Preparation for the lactulose breath test (LBT) is rather extensive. You cannot take antibiotics for 2 weeks before the test. You also have to avoid any food that digests slowly (e.g. nuts, coarse bread etc.) for 1 days before the test. On the day of the test, you should avoid smoking, eating a lot. You also cannot sleep during the last hour before the test.

Hope this helps.

Kind Regards
Answered: Mon, 10 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor